MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11635
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving placement of a stent within a stenosed carotid artery, a flexor raabe guiding sheath leaked from the valve.After the sheath was placed, blood was noted to leak from the valve; therefore, the sheath was removed and replaced.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Customer name and address: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Additional information received 02jul2022.An unspecified wire was in the lumen of the sheath when the leak occurred.The patient did not require any treatment for blood loss.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving placement of a stent within a stenosed carotid artery, a flexor raabe guiding sheath leaked from the valve.After the sheath was placed, blood was noted to leak from the valve; therefore, the sheath was removed and replaced.An unspecified wire was in the lumen of the sheath when the leak occurred.The patient did not require any treatment for blood loss.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection and functional test of the complaint device was also conducted.The complaint device was returned to cook for investigation.A leak test confirmed a leak in the check-flo valve, near the silicone disc.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.One relevant non-conformance was noted on the lot; however, all affected product was scrapped, and 100% inspections are in place to capture the non-conformance.The product ifu states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure unrelated to manufacturing or design deficiencies contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14219943
Report Number1820334-2022-00656
Device Sequence Number4474353
Product Code DYB
UDI-Device Identifier00827002116351
UDI-Public(01)00827002116351(17)241014(10)14277086
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2024
Device Model NumberG11635
Device Catalogue NumberKCFW-7.0-38-70-RB-RAABE
Device Lot Number14277086
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer07/02/2022
09/14/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date07/06/2022
09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO WIRE GUIDE.
Patient SexUnknown